Kentucky, 2003

Damaging Wind in Kentucky, June 16, 2003

June 16, 2003 · NWS LMK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 16, 1:50 PM EST, 8 hours 55 minutes earlier.

Area forecast discussion, Jun 16, 1:50 PM EST, 8 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
250 PM EDT MON JUN 16 2003

SHORT TERM:

ONCE AGAIN A WEAK FRONTAL BNDRY DRAPED ACRS OUR FORECAST AREA (FA)
AT MID AFTN WAS GOING NOWHERE FAST.  MEANWHILE RIGHT ENTRANCE RGN OF
ANTICYLONIC JET POISED ACRS THE OHIO VLY THIS EVNG... WHILE EMBEDDED
WAVES MOVING ALNG IN SWLY FLOW ALOFT. THIS COMBINED WITH LCL MM5 PCP
WATER VALUES OF 1.8 TO 2.0 INCHES...WILL LEAD TO SCT TO NUMEROUS
SHWRS/TSTMS REST OF THE AFTN/EVNG WITH FLASH FLOOD POTENTIAL. WE
ARE WATCHING DECENT WAVE NOW IN NE ARKANSAS...WHICH HAS THE
POTENTIAL TO EXCITE LATE NITE TROPICAL SHWRS SPCLY IN SRN KY. FOR
NOW WE ARE THINKING ABOUT HOLDING ONTO THE WATCH UNTIL MIDNIGHT...
AND SEE HOW THINGS DVLP DURING THE EVNG.

TROPICAL CONNECTION TO HOLD IN OUR SRN AND EASTERN FA ON TUESDAY
WITH SCT TO NUMEROUS HVY RAIN PRODUCING SHWRS. A BIT DRIER...
RELATIVELY SPEAKING...IN OUR NW FA...SO WILL KEEP POPS IN THE 30 TO
40 PCT CHANCE...WITH CONVG ALNG INVERTED TROP.

WE WILL NEED TO CONTINUE POPS UNTIL THU MRNG...WHEN 2NDRY TROF
ROTATES THRU THE OHIO VLY AND FINALLY ENDS OUR SHWR/TSTM THREAT.

.EXTENDED DISCUSSION...THURSDAY NIGHT THROUGH MONDAY...

FRIDAY AND SATURDAY FCST STILL DECENT CONFIDENCE FOR A DRY FCST WITH
GRT LAKES HIGH PRES NOSING SOUTHWD. HWVR MRF EXTDD PROGS STILL
HANDLING POSSIBLE PRECIP POORLY ON SUN AND MON. WILL CONTINUE A DRY
FCST FOR NOW IN AN EFFORT TO ALLOW SOME CONSISTENCY IN EXTDD FCST.
TEMPS MILD BUT SLIGHTLY BELOW NORMAL DURING PERIOD. NO OTHER CHANGES
BUT TO DECREASE CLOUDS THU NIGHT THROUGH SAT THEN INCREASE CLOUDS
SUN & MON.

.LMK...FLOOD WATCH UNTIL MIDNIGHT CENTRAL KENTUCKY AND SOUTH CENTRAL
INDIANA.

STUREY
Hazardous weather outlook, Jun 16, 2:43 PM EST, 8 hours 2 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-171000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
343 PM EDT MON JUN 16 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH
CENTRAL INDIANA.

.DAY ONE...TONIGHT.
A WEAK FRONT LOCATED ACROSS CENTRAL KENTUCKY WILL CONTINUE TO BE THE
FOCUS FOR SCATTERED THUNDERSTORMS TONIGHT. SOME OF THESE
THUNDERSTORMS MAY PRODUCE VERY HEAVY RAINFALL OF 3 INCHES OR MORE IN
A SHORT PERIOD OF TIME. FOR THIS REASON A FLOOD WATCH CONTINUES IN
EFFECT FOR THE ENTIRE OUTLOOK AREA THROUGH MIDNIGHT EDT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY.
ADDITIONAL THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH EARLY
THURSDAY. WHILE NONE OF THESE STORMS ARE EXPECTED TO BE
SEVERE...PERIODS OF HEAVY RAIN WILL BE POSSIBLE ONCE AGAIN. HIGH
PRESSURE IS EXPECTED TO BUILD INTO THE AREA LATE THURSDAY BRINGING
AN END TO THE LONG RUNNING BOUT OF RAINFALL.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTERS ARE REQUESTED TO RELAY ANY REPORTS OF FLOODING TO
THE NATIONAL WEATHER SERVICE.

JB

In the hours before

Local storm report, Jun 16, 9:45 PM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
1045 PM EDT MON JUN 16 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0830 PM    1 E LA GRANGE             KY   FLASH FLOODS
06/16/03   OLDHAM                         3-4 FEET OF WATER OVER
                                          CARPENTER ROAD. WATER UPTO
                                          DOOR STEPS ON MOODY LANE
                                          ROAD.

LD

The radar

The Nashville radar (KOHX), 81 km away, was scanning. The volume nearest the first event began at 03:45 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Warren

When
June 16, 10:45 PM EST
Where
Warren County, Bowling Green Arpt
Measured
50 kt (58 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.967, -86.417

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2003Every state in 2003This day in weather historyWarnings in Kentucky, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5358981.